Manage UsersManage Users

Question study

Question Review

Added on 12/25/2012

You are not logged in. Guests may only see three questions. Sign up now for free!
The client who has schizoaffective disorder takes both haloperidol (Haldol) and valproic acid (Depakote). When the client asks the nurse to explain what this particular combination of drugs is expected to do, what would be the best response by the nurse?

1. "Haloperidol (Haldol) makes your moods calmer and valproic acid prevents tight muscles."
2. "This combination is good for people who have problems like yours."
3. "Haloperidol improves your thinking, and valproic acid stabilizes your moods."
4. "This is an old combination of drugs that helps people to keep thinking and feelings in balance."

Explanation

The nurse should know that the client has the right to have information about medications being taken. This information should be accurate and given in manner that the client is likely to be able to understand. The nurse’s answer should be based on the understanding that haloperidol (Haldol) is a traditional antipsychotic and that valproic acid (Depakote) is a traditional anticonvulsant that is also used for the non-traditional purpose of mood stabilization. Option 1 contains inaccurate information about expected drug effects. Option 2 is a nonspecific response and does not provide the client with the requested information, and Option 4 is an inaccurate statement because this sort of combination is not old-FDA approval for administering certain anticonvulsants (including valproic acid) was not approved until the early 2000s. Look carefully at each option for factual correctness. This will require that you know relevant information about these two drugs.

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 83.103448275862 seconds to answer
This question is answered correctly 68.97% of the time

Tag this question

Topics: Mental Health, Teaching and Learning

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?